MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/16/2025, a facility representative reported via email that one of their patients developed a post-operative infection in the left shoulder following an arthroscopic procedure on (b)(6) 2025.The following arthrex products were implanted during the case: (qty.2) ar-2324bcct biocomposite swivelock c suture anchor.(qty.3) ar-2323bcc biocomposite swivelock c suture anchor.(qty.1) ar-2324bcctt biocomposite swivelock c suture anchor.(qty.1) ar-1680bc biocomposite-tenodesis screw 8 x 12 mm.Abs-3101 bonesync fast-setting drillable calcium phosphate cement (injection) the infection was identified post-operatively, and no additional clinical details were provided.Additional information was received on 07/23/2025: the patient initially underwent rotator cuff repair, biceps tenodesis, and distal clavicle excision on (b)(6) 2025.Approximately two weeks after surgery, signs of infection emerged, including pain, tenderness, and purulent drainage.Clinical evaluation confirmed a localized purulent subcutaneous abscess, with no evidence of intra-articular involvement and the rotator cuff remaining intact.A culture collected during assessment revealed a scant amount of cutibacterium acnes; however, two separate blood cultures were negative.Due to the severity of the infection, the patient required surgical irrigation and debridement (i&d), along with placement of a wound vacuum.Both surgical intervention and antibiotic therapies were administered, oral and intravenous treatments are ongoing, with iv antibiotics scheduled through (b)(6) 2025.No post-operative imaging was obtained, and the originally implanted arthrex devices remain in place without revision.There is currently no conclusion linking the infection to the implants.The patient has since been discharged and will continue home iv antibiotic therapy under surgical follow-up, with a next appointment scheduled for (b)(6) 2025.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The failed device was not received for evaluation.Based on the provided information, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional details from the field, arthrex concluded the most likely cause of the reported failure.The most likely cause of the reported failure is a patient-specific event, specifically foreign body sensitivity.Directions for use dfu-0087-eo corkscrew®, pushlock®, and swivelock® suture anchors.C.Contraindications: 3.Foreign body sensitivity.Where material sensitivity is suspected, appropriate tests should be made, and sensitivity ruled out prior to implantation.4.Bioabsorbable only: foreign body reactions.See adverse effects, allergic-type reactions.D.Adverse effects: 1.Infections, both deep and superficial.2.Foreign body reactions.3.Bioabsorbable only: allergic-type reactions to pla (poly lactic acid) materials (plla (poly-l-lactic acid), pldla (poly-l-d-lactic acid) have been reported.These reactions have sometimes necessitated the removal of the implant.Patient sensitivity to device materials must be considered prior to implantation.The complaint allegation could not be confirmed, as the device was not returned for evaluation, and no supporting evidence of the reported failure was provided.

Brand Name
BIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22725957
Report Number1220246-2025-03267
Device Sequence Number12848247
Product Code MAI
UDI-Device Identifier00888867026728
UDI-Public(01)00888867026728(11)250408(17)290331(10)15417816
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K203495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBIO-COMP SWIVELOCK C, CLD 5.5X19.1MM
Device Catalogue NumberAR-2323BCC
Device Lot Number15417816
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/16/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown